Alert archive / Kansas / Winter Storm Warnings in 2007

Winter Storm Warning 3, NWS Topeka, KS

April 13, 20074 counties in Kansas

NWS Topeka, KS issued this winter storm warning at Apr 13, 2007, 3:13 AM CDT for 4 counties in Kansas. It took effect at Apr 13, 2007, 1:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2007, 3:13 AM CDT (08:13 UTC)
In effect from
Apr 13, 2007, 1:00 PM CDT
Expired
Apr 13, 2007, 4:14 PM CDT
In force
3 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS

The radar

The Topeka radar (KTWX), 104 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KTOP 130813
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
313 AM CDT FRI APR 13 2007

.A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE
SOUTHERN PLAINS THIS AFTERNOON AND OVERNIGHT. COLD AIR BOTH
ALOFT AND AT THE SURFACE WILL CHANGE THE RAIN ON FRIDAY TO SNOW
BY LATE THIS AFTERNOON. THE SNOW WILL BE HEAVY AT TIMES THROUGH
THE LATE AFTERNOON AND EVENING HOURS. THE SNOW SHOULD GRADUALLY
END DURING THE MORNING HOURS OF SATURDAY.

KSZ020-021-034-035-131800-
/O.UPG.KTOP.WS.A.0004.070413T2100Z-070414T1200Z/
/O.NEW.KTOP.WS.W.0003.070413T1800Z-070414T1200Z/
CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
313 AM CDT FRI APR 13 2007

...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

RAIN OVER PORTIONS OF NORTH CENTRAL KANSAS FRIDAY MORNING WILL
GRADUALLY CHANGE TO SNOW BY FRIDAY AFTERNOON. SNOW ACCUMULATIONS
BY THE LATE AFTERNOON HOURS OF FRIDAY WILL BE 2 TO 3 INCHES. HEAVY
SNOW IS EXPECTED TO DEVELOP DURING THE EVENING AND OVERNIGHT HOURS
WHERE AN ADDITIONAL 4 TO 5 INCHES OF SNOW MAY FALL. STORM TOTALS
ARE EXPECTED TO REACH BETWEEN 6 TO 8 INCHES BY SATURDAY MORNING
GENERALLY ALONG AND SOUTHWEST OF A CONCORDIA TO CLAY CENTER TO
ABILENE LINE. ISOLATED LOCATIONS MAY RECEIVE ACCUMULATIONS OF 8
TO 10 INCHES. NORTHEASTERLY WINDS OF 15 TO 20 MPH MAY CAUSE SOME
LOCALIZED BLOWING OF SNOW ACROSS ROADS AND MAY FURTHER REDUCE
VISIBILITY WHILE TRAVELING.

REMEMBER...A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

KSZ008-009-022-036-131800-
/O.UPG.KTOP.WS.A.0004.070413T2100Z-070414T1200Z/
/O.NEW.KTOP.WW.Y.0006.070413T1800Z-070414T1200Z/
REPUBLIC-WASHINGTON-RILEY-GEARY-
INCLUDING THE CITIES OF...MANHATTAN...JUNCTION CITY
313 AM CDT FRI APR 13 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM CDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

RAIN OVER PORTIONS OF NORTH CENTRAL KANSAS FRIDAY MORNING WILL
GRADUALLY CHANGE TO SNOW BY FRIDAY AFTERNOON. SNOW ACCUMULATIONS
DURING THE LATE AFTERNOON HOURS OF FRIDAY WILL BE 1 TO 2 INCHES.
HEAVY SNOW MAY DEVELOP DURING THE EVENING HOURS WHERE AN
ADDITIONAL 2 TO 4 INCHES OF SNOW MAY FALL. STORM TOTALS ARE
EXPECTED TO REACH BETWEEN 3 TO 6 INCHES BY SATURDAY MORNING
GENERALLY ALONG AND WEST OF A MARYSVILLE TO WESTMORELAND TO
COUNCIL GROVE LINE...FOR AREAS NOT ALREADY UNDER A WINTER STORM
WARNING. NORTHEASTERLY WINDS OF 15 TO 20 MPH MAY CAUSE SOME
LOCALIZED BLOWING OF SNOW ACROSS ROADS AND MAY FURTHER REDUCE
VISIBILITY WHILE TRAVELING.

A WINTER WEATHER ADVISORY MEANS THAT WINTER WEATHER CONDITIONS WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ010-023-037-131800-
/O.NEW.KTOP.WW.Y.0006.070413T1800Z-070414T1200Z/
MARSHALL-POTTAWATOMIE-MORRIS-
INCLUDING THE CITY OF...MARYSVILLE
313 AM CDT FRI APR 13 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM CDT SATURDAY. 

RAIN OVER PORTIONS OF NORTH CENTRAL KANSAS FRIDAY MORNING WILL
GRADUALLY CHANGE TO SNOW BY FRIDAY AFTERNOON. SNOW ACCUMULATIONS
DURING THE LATE AFTERNOON HOURS OF FRIDAY WILL BE 1 TO 2 INCHES.
HEAVY SNOW MAY DEVELOP DURING THE EVENING HOURS WHERE AN
ADDITIONAL 2 TO 4 INCHES OF SNOW MAY FALL. STORM TOTALS ARE
EXPECTED TO REACH BETWEEN 3 TO 6 INCHES BY SATURDAY MORNING
GENERALLY ALONG AND WEST OF A MARYSVILLE TO WESTMORELAND TO
COUNCIL GROVE LINE...FOR AREAS NOT ALREADY UNDER A WINTER STORM
WARNING. NORTHEASTERLY WINDS OF 15 TO 20 MPH MAY CAUSE SOME
LOCALIZED BLOWING OF SNOW ACROSS ROADS AND MAY FURTHER REDUCE
VISIBILITY WHILE TRAVELING.

A WINTER WEATHER ADVISORY MEANS THAT WINTER WEATHER CONDITIONS WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

KSZ011-012-024-026-038>040-054>056-131800-
/O.NEW.KTOP.WW.Y.0006.070414T0000Z-070414T1500Z/
NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-FRANKLIN-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...
EMPORIA...OTTAWA
313 AM CDT FRI APR 13 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM CDT SATURDAY. 

RAIN OVER PORTIONS NORTHEAST AND EAST CENTRAL KANSAS FRIDAY AFTERNOON
WILL GRADUALLY CHANGE TO SNOW BY FRIDAY EVENING. SNOW
ACCUMULATIONS DURING THE EVENING HOURS OF FRIDAY WILL BE AROUND 1
INCH. HEAVIER SNOWFALL IS EXPECTED TO DEVELOP DURING THE OVERNIGHT
HOURS WHERE AND ADDITIONAL 1 TO 3 INCHES OF SNOW IS EXPECTED TO FALL.
STORM TOTALS ARE EXPECTED TO REACH BETWEEN 2 TO 4 INCHES BY
SATURDAY MORNING GENERALLY ALONG AND EAST OF A SENECA TO EMPORIA
LINE...INCLUDING AREAS ALONG AND NORTH OF INTERSTATE 35 UP TO THE
NEBRASKA BORDER. NORTHEASTERLY WINDS OF 15 TO 20 MPH MAY CAUSE SOME
LOCALIZED BLOWING OF SNOW ACROSS ROADS AND MAY FURTHER REDUCE
VISIBILITY WHILE TRAVELING.

A WINTER WEATHER ADVISORY MEANS THAT WINTER WEATHER CONDITIONS WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS43 KTOP 132114
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
414 PM CDT FRI APR 13 2007

.A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE
SOUTHERN PLAINS OVERNIGHT. COLD AIR BOTH ALOFT AND AT THE SURFACE
WILL CHANGE THE RAIN TO SNOW BY THIS EVENING INTO THE OVERNIGHT
HOURS. THE SNOW WILL BE MODERATE TO HEAVY AT TIMES DURING THE
OVERNIGHT HOURS. THE SNOW WILL GRADUALLY END DURING THE MORNING
HOURS OF SATURDAY.

KSZ020-021-034-035-140515-
/O.CAN.KTOP.WS.W.0003.000000T0000Z-070414T1200Z/
/O.NEW.KTOP.SN.Y.0004.070414T0000Z-070414T1500Z/
CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
414 PM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

A STEADY RAIN IS EXPECTED TO MIX WITH SNOW THIS EVENING...AND
CHANGE OVER TO ALL SNOW DURING THE LATE EVENING INTO THE OVERNIGHT
HOURS AS A STORM SYSTEM LIFTS OUT OVER THE AREA. BRIEF PERIODS OF
LOCALLY MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED...WITH UP TO 3
TO 5 INCHES POSSIBLE OVERNIGHT. VISIBILITIES MAY BE REDUCED AT
TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL
HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$

KSZ008>010-022-023-036-037-140515-
/O.CAN.KTOP.WW.Y.0006.000000T0000Z-070414T1200Z/
/O.NEW.KTOP.SN.Y.0004.070414T0000Z-070414T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-
INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...JUNCTION CITY
414 PM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
SATURDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
SATURDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

A STEADY RAIN IS EXPECTED TO MIX WITH SNOW THIS EVENING...AND
CHANGE OVER TO ALL SNOW DURING THE LATE EVENING INTO THE OVERNIGHT
HOURS AS A STORM SYSTEM LIFTS OUT OVER THE AREA. BRIEF PERIODS OF
LOCALLY MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED...WITH 1 TO 3
INCHES POSSIBLE OVERNIGHT. VISIBILITIES MAY BE REDUCED AT
TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL
HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$

KSZ011-012-024-026-038>040-054-055-140515-
/O.CAN.KTOP.WW.Y.0006.070414T0000Z-070414T1500Z/
/O.NEW.KTOP.SN.Y.0004.070414T0000Z-070414T1500Z/
NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-
OSAGE-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...EMPORIA
414 PM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
SATURDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT
SATURDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

A STEADY RAIN IS EXPECTED TO MIX WITH SNOW THIS EVENING...AND
CHANGE OVER TO ALL SNOW DURING THE LATE EVENING INTO THE OVERNIGHT
HOURS AS A STORM SYSTEM LIFTS OUT OVER THE AREA. BRIEF PERIODS OF
LOCALLY MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED...WITH 1 TO 2
INCHES POSSIBLE OVERNIGHT. VISIBILITIES MAY BE REDUCED AT
TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL
HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS.

$$

KSZ056-132215-
/O.CAN.KTOP.WW.Y.0006.070414T0000Z-070414T1500Z/
FRANKLIN-
INCLUDING THE CITY OF...OTTAWA
414 PM CDT FRI APR 13 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

PERIODS OF RAIN...WITH SNOW MIXING IN AT TIMES WILL REMAIN
POSSIBLE DURING THE EVENING INTO THE OVERNIGHT HOURS. TOTAL
SNOWFALL AMOUNTS ARE EXPECTED TO REMAIN BELOW ONE INCH ACROSS
FRANKLIN COUNTY...THEREFORE THE ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

$$

BLAIR

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Apr 12, 4:26 PM CDT, 10 hours 47 minutes earlier.

Area forecast discussion, Apr 12, 4:26 PM CDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE TOPEKA KS
426 PM CDT THU APR 12 2007

.DISCUSSION...

TIMING OF THE PRECIP ARRIVAL TONIGHT...PRECIP CHANGEOVER TO SNOW/SNOW
AMOUNTS IN THE CWA FRIDAY AND TEMPERATURES ARE THE PRIMARY SHORT
TERM CONCERNS.

WATER VAPOR IMAGERY AT 1845Z SHOWING INITIAL SHORTWAVE TROUGH OVER
THE 4 CORNERS AREA WITH A SECOND STRONGER UPPER SYSTEM TO THE WEST
OVER FAR SOUTHERN CA. VISIBLE SATELLITE SHOWING STRATACU RETREATING
NORTHWARD ACROSS THE CWA...BUT MID AND HIGH CLOUDS BEGINNING TO
OVERSPREAD THE FAR SOUTHWEST CWA. AS THE INITIAL WAVE LIFTS OUT
TOWARDS THE CENTRAL PLAINS THIS EVENING...CLOUDS WILL CONTINUE TO
INCREASE SOUTHWEST TO NORTHEAST. AS THE LOW LEVEL WINDS VEER THIS
EVENING...LOW LEVEL DRY AIR WILL MAINTAIN ITS HOLD...BUT GRADUALLY
DECREASE THROUGH 06Z WITH BETTER ISENTROPIC LIFT DEVELOPING ON
THROUGH 12Z FRIDAY AS MID LEVEL FORCING AND MOISTURE ALSO INCREASES
PARTICULARLY OVER THE SOUTHWEST CWA. WILL MAINTAIN A CHANCE POP OVER
THE WESTERN CWA FOR SHOWERS THIS EVENING...THEN INCREASE ALL AREAS
THROUGH 12Z. WITH THE RAIN BECOMING MORE WIDESPREAD LATE...LOWS
TONIGHT WILL LIKELY NOT BE MUCH ABOVE DEWPOINTS BY SUNRISE AS
CEILINGS ALSO LOWER SOUTHWEST TO NORTHEAST.

WIDESPREAD RAIN WILL THEN LINGER ACROSS THE CWA FRIDAY MORNING...THE
HEAVIEST ACROSS THE SOUTHERN CWA WHERE HIGHER PRECIPITABLE WATER
VALUES AND LIFT WILL COINCIDE. NAM FCST SOUNDINGS DURING THE DAY
INDICATE THAT INITIALLY...EASTERLY LOW LEVEL FLOW WILL MAINTAIN TOO
WARM OF A TEMP PROFILE TO SUPPORT SNOW OVER THE WESTERN CWA UNTIL
MIDDAY...BUT AS THE SECOND MAIN SYSTEM LIFTS NORTHEAST ACROSS THE TX
PANHANDLE...SOUNDINGS CONTINUE TO COOL...ESPECIALLY AFTER 20Z OVER
THE WESTERN CWA WITH A CHANGEOVER TO ALL SNOW IN THAT AREA BY 21Z.
HAVE THEREFORE DELAYED CURRENT WINTER STORM WATCH START TIME UNTIL
MID AFTERNOON TO ACCOUNT FOR THIS. SNOW ACCUMULATIONS FROM MID
THROUGH LATE AFTERNOON EXPECTED TO RANGE FROM AROUND AN INCH AS FAR
EAST AS MHK AREA TO NEAR 3 INCHES IN WESTERN OTTAWA COUNTY. WITH
THIS...SHOULD SEE NEARLY STEADY OR SLOWLY FALLING TEMPERATURES
DURING THE DAY IN THOSE AREAS. WILL KEEP PRECIP AS RAIN ALL AREAS
ALONG AND EAST OF A HERINGTON TO HIAWATHA LINE THROUGH THE DAY
FRIDAY. WITH THE HIGHER QPF REMAINING OVER THE SOUTHERN CWA THROUGH
FRIDAY WHERE RECENT RAINFALL AMOUNTS WERE NOT AS HIGH...HAVE DECIDED
TO HOLD OFF ON FLOOD WATCH.

FRIDAY NIGHT AND SATURDAY...THE NAM MODEL FORECASTS THE UPPER LOW TO
MOVE NORTHEAST FROM WESTERN OK ACROSS THE CWA DURING THE NIGHT. THE
5H TROUGH FILLS A BIT AS IT MOVES NORTHEAST ACROSS EASTERN KS. NAM
FCST SOUNDINGS FROM ACROSS THE CWA SHOW A WARM LAYER ABOUT 500 FEET
OFF THE GROUND ACROSS MOST OF THE CWA THROUGH THE DAY...THOUGH BY
21Z THE WESTERN COUNTIES MAY COOL ENOUGH IN THE BOUNDARY LAYER FOR
THE COLD RAIN TO CHANGE TO HEAVY SNOW. THE HEAVIER SNOW WILL MOVE
ACROSS THE SOUTHWEST COUNTIES OF THE CWA IF THE CURRENT NAM FORECAST
TRACK HOLDS. THE GFS TRIES TO SHEAR THE UPPER LOW OUT INTO A
POSITIVE TILT 5H TROUGH AS IT LIFTS NORTHEAST ACROSS EASTERN KS. THE
HEAVIER SNOW BAND THAT DEVELOPS IN THE FAVORED TROWAL REGION MAY
WEAKEN AS IT MOVES NORTHEAST ACROSS THE WESTERN COUNTIES. ATTM I
PREFER THE NAM SOLUTION AND WILL KEEP THE WINTER STORM WATCH IN
EFFECT FOR THE WESTERN COUNTIES OF THE CWA FROM 400 PM CDT TO 600 AM
CDT SATURDAY. ONE MORE RUN OF THE MODELS SHOULD HELP THE EVENING OR
NIGHT SHIFT TO DECIDE BETWEEN ISSUING A WINTER STORM WARNING OR SNOW
ADVISORY. THE BEST CHANCE FOR 6 OR MORE INCHES OF SNOW WILL LIKELY
OCCUR ACROSS OUR SOUTHWEST COUNTIES. THE WARMER BOUNDARY LAYER
TEMPERATURES WILL SLOWLY COOL TO THE LOWER TO MID 30S ACROSS THE
EASTERN COUNTIES THROUGH THE NIGHT...THUS THE RAIN SHOULD CHANGE TO
SNOW BY MIDNIGHT. MAY SEE A BRIEF SHOT OF MODERATE SNOWFALL AFTER
MIDNIGHT ACROSS THE  NORTHEAST AND EAST CENTRAL COUNTIES BEFORE THE
SNOW TAPERS OFF EARLY SATURDAY MORNING. IF WE DO CHANGE OVER TO SNOW
QUICK ENOUGH THERE COULD BE 1 TO 3 INCHES OF SNOW ALONG AND NORTH OF
I-35. SOUTH OF I-35 ONLY AN INCH OR LESS IS EXPECTED. LOW
TEMPERATURES WILL GRADUALLY FALL TO THE FREEZING LEVEL ACROSS THE
WESTERN COUNTIES WITH 33 TO 35 DEGREE LOWS ACROSS THE EASTERN
COUNTIES OF THE CWA.  THEREFORE THE SNOW ACROSS THE EASTERN COUNTIES
MAY NOT EVEN STICK TO ROAD SURFACES...UNLESS THE RATE OF SNOWFALL IS
HEAVY ENOUGH TO CAUSE RAPID ACCUMULATIONS. THE 5H THROUGH WILL LIFT
NORTHEAST INTO THE MIDWEST AND MID MS RIVER VALLEY BY LATE
SATURDAY...THIS WILL BRING A QUICK END TO OUR PRECIP CHANCES
SATURDAY MORNING. SKIES WILL BECOME PARTLY TO MOSTLY CLOUDY DURING
THE AFTERNOON HOURS. HIGHS WILL REACH TO AROUND 50 OR THE LOWER 50S
IN SNOW FREE AREAS WITH MID TO UPPER 40S ACROSS THE SNOW COVER.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...ANOTHER 5H TROUGH WILL MOVE
ONSHORE ACROSS THE WESTERN CONUS. A DOWNSTREAM 5H RIDGE WILL MOVE
EAST ACROSS THE PLAINS SUNDAY AND SUNDAY NIGHT. A DEVELOPING LEE
SURFACE TROUGH ACROSS THE HIGH PLAINS SHOULD INCREASE SOUTHERLY
WINDS ACROSS THE CWA SUNDAY AFTERNOON. TEMPERATURES IN THE SNOW FREE
AREAS SHOULD WARM INTO THE LOWER 60S...WITH MID 50S OVER ANY LEFT
OVER SNOW COVER.

MONDAY AND MONDAY NIGHT...THE UPPER TROUGH WILL MOVE EAST ACROSS THE
SOUTHERN AND CENTRAL PLAINS PROVIDING A CHANCE OF SOWERS AND
POSSIBLE THUNDERSTORMS...THE STRENGTH OF WHICH WILL BE DEPENDENT ON
MOISTURE RETURN AND INSTABILITY. HIGHS WILL WARM UP INTO THE UPPER
60S TO NEAR 70 DEGREES. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE
CWA MONDAY NIGHT AND EARLY TUESDAY MORNING.

TUESDAY AND WEDNESDAY...A SURFACE HIGH PRESSURE RIDGE WILL MOVE
SOUTHEAST ACROSS THE CWA. HIGH TEMPERATURES WILL COOL DOWN INTO THE
LOWER TO MID 60S. SKIES WILL RANGE FROM PARTLY CLOUDY TO MOSTLY
SUNNY.

LATE NEXT WEEK WE SHOULD WARM BACK UP INTO THE 70S AS ZONAL FLOW
ALOFT DEVELOPS ACROSS THE SOUTHERN PLAINS. THE NEXT 5H TROUGH MOVING
ONSHORE ACROSS THE PACIFIC NORTHWEST SHOULD LIFT NORTHEAST ACROSS
THE NORTHERN PLAINS...KEEPING ANY RAIN CHANCES WELL NORTH OF THE CWA.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH IN EFFECT FROM
400 PM FRIDAY THROUGH 600 AM SATURDAY FOR
KSZ008>009-020>022-034>036-049.

&&
Hazardous weather outlook, Apr 12, 4:38 PM CDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
438 PM CDT THU APR 12 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-131200-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
438 PM CDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS...GENERALLY AFTER
MIDNIGHT...ACROSS PORTIONS OF NORTH CENTRAL AND EAST CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE
SOUTHERN PLAINS FRIDAY AFTERNOON THROUGH SATURDAY MORNING. THERE
WILL BE A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA
FRIDAY MORNING. AS THE SYSTEM MOVES EAST IT WILL DRAW IN COOLER
AIR FROM THE NORTHEAST CHANGING RAIN SHOWERS OVER TO SNOW BY LATE
AFTERNOON ACROSS NORTH CENTRAL KANSAS. HEAVY SNOW BANDS MAY
DEVELOP ACROSS NORTH CENTRAL KANSAS LATE FRIDAY AFTERNOON AND
SPREAD EASTWARD ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL
KANSAS BY LATE FRIDAY NIGHT. A WINTER STORM WATCH IS IN EFFECT
LATE FRIDAY AFTERNOON AND NIGHT FOR NORTH CENTRAL
KANSAS...GENERALLY ALONG AND WEST OF AN ABILENE...TO
MANHATTAN...TO HANOVER LINE.

HEAVY RAINFALL IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA LATE THURSDAY
NIGHT AND FRIDAY. HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS AND STREAMS.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK
AREA TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED TONIGHT.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:13 AM CDTWinter Weather AdvisoryTOPBrown, Douglas, Franklin, Geary, Jackson, Jefferson and 11 more13 hr
Apr 13, 4:14 PM CDTSnow AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more16 hr

Nearby

Winter Storm Warnings in Kansas, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.